SciELO - Scientific Electronic Library Online

 
vol.24 issue1Long-Term Outcomes of Gastric Endoscopic Submucosal Dissection: Focus on Metachronousand Non-Curative Resection ManagementSuperior Mesenteric Artery Syndrome: Weight Loss Can Be a Problem, Weight Gain Can Be a Solution author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • Have no similar articlesSimilars in SciELO

Share


GE-Portuguese Journal of Gastroenterology

Print version ISSN 2341-4545

Abstract

CARVALHANA, Sofia et al. Acute Liver Failure due to Trazodone and Diazepam. GE Port J Gastroenterol [online]. 2017, vol.24, n.1, pp.40-42. ISSN 2341-4545.  http://dx.doi.org/10.1159/000450878.

Most antidepressant agents have the potential to cause liver injury, even at therapeutic doses. Nevertheless, drug-induced liver injury (DILI) from antidepressant agents is a rare event. There is no way to prevent idiopathic DILI, but the severity of the reaction may be minimized with prompt recognition and early withdrawal of the agent. We describe a rare case of a 63-year-old man presenting with acute liver failure after 3 months of trazodone and diazepam administration at normal therapeutic doses, requiring liver transplantation. This report should increase physicians’ awareness of this complication and call attention to the regular monitoring of liver tests in patients taking trazodone, in order to prevent life-threatening complications.

Keywords : Antidepressive agents; Diazepam; Liver failure, acute/chemically induced; Trazodone.

        · abstract in Portuguese     · text in English     · English ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License